MAUDE Adverse Event Report: DEPUY-SYNTHES SPINE CONCORDE BULLET SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

DEPUY-SYNTHES SPINE CONCORDE BULLET SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Model Number 187823408
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A follow up report will be filed upon completion of the investigation.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device not yet returned for evaluation.
 
Event or Problem Description
Implant became disconnected from implant holder and shattered during insertion into patient.This lay in situ and was removed before the procedure continued.Another cage was then successfully inserted into the patient.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the cage was fractured into three pieces.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.The root cause of the cage fracturing intraoperatively cannot be determined from the sample and the information provided.A potential root cause may be unanticipated force inadvertently placed on the cage during impaction.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONCORDE BULLET SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
DEPUY-SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6802077
Report Number1526439-2017-10675
Device Sequence Number10910338
Product Code MQP
UDI-Device Identifier10705034139494
UDI-Public(01)10705034139494
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151773
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number187823408
Device Catalogue Number187823408
Device Lot NumberAHMCG5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2017
Initial Date Received by Manufacturer 07/27/2017
Supplement Date Received by Manufacturer09/11/2017
Initial Report FDA Received Date08/17/2017
Supplement Report FDA Received Date10/03/2017
Patient Sequence Number1